Alert archive / Florida / Tornado Warnings in 2009
Tornado Warning 84, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jun 28, 2009, 7:38 PM EDT for Jefferson County, Leon County, Wakulla County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2009, 7:38 PM EDT (23:38 UTC)
- Expired
- Jun 28, 2009, 8:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 19 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 3:41 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KTAE 282338 TORTAE FLC065-073-129-290015- /O.NEW.KTAE.TO.W.0084.090628T2338Z-090629T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 738 PM EDT SUN JUN 28 2009 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... WEST CENTRAL JEFFERSON COUNTY IN FLORIDA... SOUTH CENTRAL LEON COUNTY IN FLORIDA... NORTHEASTERN WAKULLA COUNTY IN FLORIDA... * UNTIL 815 PM EDT * AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES NORTHEAST OF WOODVILLE...OR 11 MILES EAST OF TALLAHASSEE...MOVING SOUTHWEST AT 20 MPH. * THE TORNADO WILL BE NEAR... WOODVILLE BY 805 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING STRONG TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR SOUTHEAST ALABAMA AND NORTH FLORIDA AND SOUTHWESTERN GEORGIA. && LAT...LON 3013 8413 3029 8450 3049 8414 3043 8397 TIME...MOT...LOC 2337Z 033DEG 19KT 3040 8410 $$ 38-GODSEY
1 follow-up statement
000 WWUS52 KTAE 282359 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 759 PM EDT SUN JUN 28 2009 FLC065-073-129-290015- /O.CON.KTAE.TO.W.0084.000000T0000Z-090629T0015Z/ JEFFERSON FL-LEON FL-WAKULLA FL- 759 PM EDT SUN JUN 28 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR NORTHEASTERN WAKULLA...SOUTH CENTRAL LEON AND WEST CENTRAL JEFFERSON COUNTIES... AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ROSE...OR 11 MILES NORTH OF SAINT MARKS...MOVING SOUTH AT 20 MPH. THE TORNADO WILL BE NEAR... NEWPORT...WAKULLA BY 815 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR SOUTHEAST ALABAMA AND NORTH FLORIDA AND SOUTHWESTERN GEORGIA. && LAT...LON 3044 8421 3035 8401 3013 8413 3026 8443 TIME...MOT...LOC 2358Z 021DEG 19KT 3030 8415 $$ 38-GODSEY
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jun 28, 3:55 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 28, 3:55 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR ISSUANCE OF TS WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 355 PM EDT SUN JUN 28 2009 FORECAST UPDATED FOR ISSUANCE OF TS WATCH 531 UNTIL 9 PM EDT THIS EVENING FOR ALL OF SW AND SCNTRL GA AND FOR THE EASTERN BIG BEND EXCEPT DIXIE COUNTY ... .PREV DISCUSSION... .SYNOPSIS... DURING THE EARLY AFTN...SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS THE NRN TIER GA COUNTIES...OR SOUTH OF W-E ORIENTED PRE-FRONTAL TROUGH AND NEAR SHORTWAVE. THESE STORMS WERE RACING SEWD (UNDER SEABREEZE REGIME 9) AND A FEW WERE PRODUCING DIME TO NICKLE SIZE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. ADDITIONAL CONVECTION BEGAN TO DEVELOP ACROSS THE COASTAL SEABREEZE. BY MID AFTN SEVERE STORMS WITH NICKLE SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WERE NOTED ACROSS SWATCH OF SRN GA NECESSITATING A TS WATCH. AT UPPER LEVELS... THE LARGE SCALE CONUS PATTERN IS HIGHLIGHTED BY A TROUGH OFF THE W COAST OF CANADA AND OTHER OFF THE E COAST OF THE U.S. IN BETWEEN... A PROGRESSIVE UPPER CLOSED LOW WAS MOVING EWD ACROSS WRN GREAT LAKES ...ANOTHER LOW WAS NOTED WITHIN ERN TROUGH AND JUST OFF SRN NEW ENGLAND. GREAT LAKES LOW CONTINUES TO FLATTEN THE NRN EXTENT OF PLAINS RIDGE...ALTHOUGH SRN EXTENT HOLDING STRONG OVER THE SRN PLAINS. LOOKING SOUTH...A TUTT CELL CONTINUES TO DRIFT WWD ACROSS THE SWRN GULF OF MEXICO. OVER THE SHORT TERM...RIDGE WILL REMAIN ANCHORED OVER WRN CONUS WITH NE EXTENSION OVR NRN PLAINS. THE SLOW MOVING UPPER LOW OVER SRN NEW ENGLAND WILL BE KICKED EWD AS THE GREAT LAKES SYSTEM DROPS SEWD AMPLIFYING A TROUGH OVER ERN CONUS. BY 12Z TUES LOW WILL BE OVER LWR GREAT LAKES. THIS PATTERN OF A RIDGE OUT WEST AND A TROUGH OVER ERN CONUS WILL CONTINUE THRU PERIOD. THIS PLACES OUR LOCAL AREA PRIMARILY UNDER MID TO UPPER LEVEL WNW FLOW. AT LOWER LEVELS... SURFACE ANALYSIS SHOWS A STRONG COLD FRONT MARCHING SEWD ACROSS THE LWR MS VALLEY. CLOSER TO HOME...LOW PRESSURE EXISTS ALONG THE CAROLINA COAST WITH A PRE-FRONTAL FRONT EXTENDING BACK ACROSS SC AND SRN GA. LOOKING SOUTH...HIGH OVER S FL WITH SUBTROPICAL RIDGE AXIS EXTENDING FROM EAST TO WEST ACROSS THE BAHAMAS TO THE WESTERN GULF. A TROPICAL WAVE HAS MOVED INLAND OVER THE YUCATAN PENINSULA. LOCAL AREA BETWEEN CAROLINA LOW/FRONT AND S FL HIGH/RIDGE MAY YIELD MODERATE WNW FLOW. OVER THE SHORT TERM...AS THE UPPER ERN TROUGH TROUGH AMPLIFIES OVER THE ERN U.S...IT WILL HELP TO DRIVE THE MISS VALLEY COLD FRONT WELL INTO DIXIE. SOME MODEL DIFFERENCE ON HOW FAR S IT WILL REACH. THE NAM/GFS ARE MUCH QUICKER PUSHING THE FRONT THROUGH THE REGION... PLACING IT ALONG THE COAST OR JUST OFFSHORE BY 12Z TUE. MEANWHILE... THE ECMWF IS MUCH SLOWER AND ACTUALLY STALLS IT OVER THE INTERIOR. THE ECMWF SOLUTION FAVORS CLIMATOLOGY AND STEERING FLOW IS MORE WNW TO NW THAN N/NW AS FRONT APPROACHES EASTERN TROUGH. SO THIS WILL BE BIG FORECAST QUESTION NEXT 24 HRS. FOR NOW WILL FAVOR GFS/NGM WHICH SHOWS WSW-ENE FRONT BECOMING QSTNRY OVER CNTRL GA S/CNTRL ALA AND WWD INTO TX TONIGHT AND MONDAY...THEN INTO THE FL PANHANDLE 06Z-12Z TUES AND INTO NORTHERN PENINSULA ON TUESDAY AFTN. THE TROPICAL WAVE STANDS LITTLE CHANCE OF ORGANIZING WHILE OVER LAND. ONCE IT EMERGES OVER THE S CENTRAL OR SW GULF...THAT MAY CHANGE. HOWEVER..THE DELAY AND MORE WWD POSITION MEANS THAT IT WILL NOT BE PICKED UP THE THE ERN U.S. TROUGH LIKE PRIOR RUNS OF THE GFS (AND SOME OTHER TRACK GUIDANCE) HAD BEEN ADVERTISING. BOTTOM LINE...THE THREAT TO FL IS NEGLIGIBLE. && .SHORT TERM...REST OF THIS AFTN INTO WEDNESDAY... REST OF THIS AFTERNOON AND INTO THIS EVENING... 12Z REGIONAL SOUNDINGS SHOW WLY FLOW TO H5 THEN NNW ABOVE. 1000-700 MB MEAN VECTOR WINDS WILL BE WNW AROUND 10 KT (REGIME 8 OR MORE LIKELY REGIME 9). RUC AND SATELLITE SHOW A SHORTWAVE APPROACHING FROM NW. AT LOWER LEVELS...SEA BREEZE WILL IGNITE CONVECTION... ALTHOUGH THE PRESENCE OF THE W-E DIFFUSE PRE-FRONTAL TROUGH SAGGING S OVER S/CENTRAL GA WILL SERVE AS FOCUS FOR POPS ESPECIALLY ACROSS OUR NRN ZONES. THIS HAS BEEN WELL DEPICTED BY WRF MODEL SHOWS CONVECTION DEVELOPING INITIALLY JUST SOUTH OF PRE-FRONTAL TROUGH ACROSS NRN TIER GA/ALA COUNTIES AND ONE HOUR LATER ALONG COASTAL SEABREEZE. BY 22Z SHORTWAVE OVER ERN CWA AND CELLS COALESCE W-E AND INTENSIFY RIGHT ALONG FL/GA/ALA BORDER. WITH AMPLE DIURNAL HEATING AND DEWPOINTS IN THE MID 70S...STRONG INSTABILITY HAS OVERCOME WARM TEMPERATURES ALOFT. HIGH PWAT VALUES AND MLCAPE OVER 3500 J/KG ALLOWING FOR STRONGER STORMS COULD THAT MAY RESULT IN WET MICROBURSTS LATER TODAY. TONIGHT...BY 12Z MON AND FOLLOWING WRF...THE FRONT WILL BE APPROACHING OUR NRN ZONES AND WE HAVE CHANCE POPS ACROSS THE NRN TIER...MAINLY BEFORE TONIGHT. 40-20 PCT N-S POP GRADIENT. MONDAY... REGARDLESS OF WHICH MODEL VERIFIES...THE DEEP MOISTURE (PWS > 2) COUPLED WITH A LOW LEVEL CONFLUENT FLOW AND WARMING ATMOSPHERE SOUTH OF THE FRONTAL BOUNDARY (WITH DEW POINTS IN THE LOW-MID 70S) WILL FAVOR INCREASING CAPE PLUS THE INFLUENCE OF THE SEABREEZE AND ANY OUTFLOW CLASHES WILL FAVOR AN ACTIVE MONDAY WITH STRONG TO POSSIBLY SEVERE STORMS ACROSS TRI-STATE AREA WITH ISOLATED WET DOWNBURSTS AND MARGINALLY SEVERE HAIL POSSIBLE WITH THE STRONGER STORMS. WILL MAINTAIN A 60-50 N-S POP GRADIENT WITH HIGHEST POPS NEAR AND S OF THE FRONT. TUESDAY... THE MODELS CONTINUE TO INDICATE THAT IN WAKE OF FRONT...MOST OF THE DEEP LAYER MOISTURE REMAINING WILL BE JUST SOUTH OF OUR AREA WITH PLENTY OF MID-LEVEL DRY AIR FILLING IN ACROSS THE REGION FROM N-SE. 20-60 NW-SE POP GRADIENTS. WEDNESDAY...CONTINUED DRYING. 0-30 PCT NW-SE POP GRADIENT. .LONG TERM...WED NIGHT THROUGH SUN. THE AMPLIFIED UPPER PATTERN OVER THE COUNTRY WILL CONTINUE INTO THE EXTENDED PERIOD WITH A VERY BROAD TROUGH OVER THE EASTERN STATES AND A RIDGE AXIS EXTENDING FROM SOUTH TO NORTH OUT WEST. THE MEAN SUBTROPICAL RIDGE AXIS WILL REMAIN SOUTHEAST OF THE LOCAL AREA EXTENDING FROM EAST TO WEST ACROSS THE BAHAMAS TO THE WESTERN GULF. THIS PLACES OUR LOCAL AREA PRIMARILY UNDER MID TO UPPER LEVEL WESTERLY FLOW. AT THE SURFACE...THE PERIOD BEGINS WITH A COLD FRONT (THAT WAS DESCRIBED ABOVE) STALLED NEAR OR OVER THE LOCAL AREA FROM ENE TO WSW. THE GFS/GFS ENSEMBLE MEAN/ECMWF CONTINUE TO INDICATE MOST OF THE DEEP LAYER MOISTURE REMAINING JUST SOUTH OF OUR AREA AND PLENTY OF MID-LEVEL DRY AIR FILLING IN ACROSS THE REGION. THURSDAY THROUGH FRIDAY...THE MODELS BEGIN TO DIFFER SLIGHTLY WITH TIMING...BUT INDICATE A FEW WEAK UPPER-LEVEL IMPULSES TRACKING SOUTHEAST INTO THE REGION AND A SLIGHT INCREASE IN DEEP LAYER MOISTURE ACROSS THE AREA. WILL LEAN MORE TOWARD CLIMO FOR POP COVERAGE THROUGH THIS PORTION OF THE EXTENDED. TEMPERATURES SHOULD REMAIN NEAR AVERAGE THROUGH THE PERIOD. && .MARINE...THIS AFTN THROUGH TONIGHT. A PROLONGED PERIOD OF W-SW WINDS WILL CONTINUE OVER THE COASTAL WATERS THROUGH THE ENTIRE FORECAST PERIOD. SPEED WILL GENERALLY BE 10-15 KT BUT OCCASIONALLY INCREASE ABOVE 15 KT. SEAS WILL GENERALLY RUN 2-4 FT. WAVEWATCH CONTINUES TO SHOW SOME WAVE ENERGY GENERATED IN THE YUCATAN CHANNEL FROM THE PROLONGED SELY WINDS ASSOCIATED WITH THE TROPICAL WAVE. HOWEVER...MOST OF THIS ENERGY WILL BE DIRECTED NWWD AND THERE WILL ONLY BE MINIMAL SWELL REALIZED IN THE NE GULF. BEST CHANCE OF INCREASED SWELL WILL BE WESTERN MOST PANHANDLE WATERS. && && .FIRE WEATHER...MOIST SOUTHWESTERLY FLOW WITH THE HIGH PRESSURE RIDGE CENTERED SOUTH OF THE LOCAL AREA WILL KEEP RELATIVE HUMIDITIES ABOVE CRITICAL THRESHOLDS THROUGH MON. A COLD FRONT WILL APPROACH THE AREA TONIGHT AND MONDAY...THEN STALL NEAR THE COAST THROUGH THE MID-WEEK PERIOD. IT IS POSSIBLE THAT ENOUGH DRY AIR WILL WORK IN BEHIND THE FRONT TO BRING THE RH DOWN BELOW 35 PERCENT FOR A COUPLE OF HOURS TUE AFTERNOON N OF I-10. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 77 94 73 94 / 30 60 40 50 PANAMA CITY 80 91 77 93 / 20 60 40 40 DOTHAN 77 96 71 95 / 40 60 20 20 ALBANY 77 96 70 95 / 40 60 20 20 VALDOSTA 76 94 73 94 / 30 60 40 40 CROSS CITY 75 91 74 90 / 30 60 50 60 APALACHICOLA 79 90 77 90 / 20 60 40 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && BLOCK/GODSEY/GIBBS
Hazardous weather outlook, Jun 28, 3:58 PM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 358 PM EDT SUN JUN 28 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-290900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 358 PM EDT SUN JUN 28 2009 /258 PM CDT SUN JUN 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA AS WELL AS PORTIONS OF THE EASTERN FLORIDA BIG BEND. THOSE IN AND CLOSE TO THE WATCH AREA WILL HAVE THE POTENTIAL TO SEE A STRONG OR SEVERE THUNDERSTORMS INTO THE EVENING HOURS. MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORM ACTIVITY WILL LIKELY LINGER INTO THE LATER EVENING HOURS...BUT SHOULD BEGIN TO DIMINISH IN STRENGTH AND OVERALL COVERAGE AFTER SUNSET. MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF THE FLORIDA PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... TEMPERATURES WILL NOT BE QUITE AS HOT ON MONDAY AS CLOUD COVER AND RAIN CHANCES INCREASE WITH THE ARRIVAL OF A COLD FRONT. SHOWERS AND THUNDERSTORMS WILL BE LIKELY AND A FEW OF THESE COULD BE STRONG TO SEVERE. THE FRONT WILL STALL NEAR THE GULF COAST ON TUESDAY...KEEPING RAIN CHANCES IN THE FORECAST. THE TROPICAL WAVE NEAR THE YUCATAN PENINSULA IS NO LONGER EXPECTED TO SIGNIFICANTLY IMPACT FLORIDA OR THE NORTHEAST GULF ASIDE FROM INCREASING MOISTURE AN RAIN CHANCES ACROSS MUCH OF THE PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUESTED THIS EVENING FOR SEVERE THUNDERSTORM WATCH # 531 IN EFFECT UNTIL 900 PM EDT FOR ALL OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA AS WELL AS PORTIONS OF THE EASTERN FLORIDA BIG BEND. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
In the hours before
Special weather statement, Jun 28, 4:42 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 442 PM EDT SUN JUN 28 2009 FLZ008-282115- COASTAL WALTON- 342 PM CDT SUN JUN 28 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN WALTON COUNTY IN THE FLORIDA PANHANDLE... * UNTIL 415 PM CDT AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF DE FUNIAK SPRINGS. THIS STORM WAS NEARLY STATIONARY OR SLOWLY DRIFTING SOUTHWEST. THIS STORM IS PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Special weather statement, Jun 28, 5:01 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 501 PM EDT SUN JUN 28 2009 FLZ019-GAZ158>160-282200- BROOKS-LOWNDES-MADISON-THOMAS- 501 PM EDT SUN JUN 28 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BROOKS...LOWNDES...AND THOMAS COUNTIES IN SOUTH CENTRAL GEORGIA AS WELL AS MADISON COUNTY IN NORTH FLORIDA... * UNTIL 600 PM EDT AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THOMASVILLE TO VALDOSTA...MOVING SOUTH AT 20 MPH. DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Jun 28, 6:00 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 PM EDT SUN JUN 28 2009 ALZ068-069-FLZ011-GAZ142-155-282300- EARLY-GENEVA-HOUSTON-JACKSON-SEMINOLE- 500 PM CDT SUN JUN 28 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA AND HOUSTON COUNTIES IN SOUTHEAST ALABAMA...SEMINOLE AND EARLY COUNTY IN SOUTHWEST GEORGIA AND JACKSON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 600 PM CDT/700 PM EDT/ AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR COTTONWOOD...MOVING SOUTHEAST AT 15 MPH. PEOPLE IN EASTERN GENEVA...NORTHERN JACKSON...NORTHWESTERN SEMINOLE...SOUTHERN HOUSTON AND SOUTHWESTERN EARLY COUNTIES... INCLUDING THE CITY OF COTTONWOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Local storm report, Jun 28, 6:17 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
617 PM EDT SUN JUN 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG COOKTOWN 31.21N 84.56W
06/28/2009 MILLER GA EMERGENCY MNGR
COUPLE OF POWERLINES DOWN.
&&
LANIERSpecial weather statement, Jun 28, 6:26 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 626 PM EDT SUN JUN 28 2009 GAZ157-158-282330- GRADY-THOMAS- 626 PM EDT SUN JUN 28 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GRADY AND THOMAS COUNTIES IN SOUTH CENTRAL GEORGIA... * UNTIL 730 PM EDT AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF THOMASVILLE...MOVING SOUTHEAST AT 5 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Jun 28, 6:55 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 655 PM EDT SUN JUN 28 2009 FLZ009>011-016-290000- GADSDEN-HOLMES-JACKSON-WASHINGTON- 555 PM CDT SUN JUN 28 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GADSDEN...HOLMES...JACKSON AND WASHINGTON COUNTIES... * UNTIL 700 PM CDT/800 PM EDT/ AT 554 PM CDT/654 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF BONIFAY TO 15 MILES EAST OF MARIANNA TO 15 MILES SOUTHWEST OF CAIRO...MOVING SOUTH AT 20 MPH. PEOPLE IN GADSDEN...JACKSON...HOLMES AND WASHINGTON COUNTIES... INCLUDING THE CITIES OF CHATTAHOOCHEE...MARIANNA...QUINCY AND CHIPLEY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:44 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 46 min |
| Jun 28, 6:16 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 44 min |
| Jun 28, 6:31 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 44 min |
| Jun 28, 6:53 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon | 52 min |
| Jun 28, 7:06 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 54 min |
| Jun 28, 7:12 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 48 min |
| Jun 28, 7:18 PM EDT | Tornado Warning | TAE | Jefferson, Leon | 27 min |
| Jun 28, 7:42 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor, Wakulla | 48 min |
Nearby
Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.